Advertisement

manuscripta mathematica

, Volume 65, Issue 4, pp 489–507 | Cite as

The dirichlet energy of mappings with values into the sphere

  • Mariano Giaquinta
  • Giuseppe Modica
  • Jiří Souček
Article

Abstract

We discuss the relaxed functional of the Dirichlet energy. We also prove partial regularity of minimizers and concentration of the gradient on singular lines.

Keywords

Number Theory Algebraic Geometry Topological Group Partial Regularity Singular Line 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    BETHUEL F., BREZIS S., CORON J.M.,Relaxed energies for harmonic maps, preprintGoogle Scholar
  2. [2]
    BETHUEL F., ZHENG X.,Density of smooth functions between two manifolds in Sobolev spaces. J. Funct. Anal.80 (1988), p. 60–75Google Scholar
  3. [3]
    BREZIS S.,S k-valued maps with singularities. In “Topics in Calculus of Variations” Ed. M.Giaquinta, Lecture Notes in Math. n.1365, Springer-Verlag 1989Google Scholar
  4. [4]
    BREZIS S., CORON J.M., LIEB E.H..Harmonic maps with defects. Comm. Math. Phys.107 (1986), p. 649–705Google Scholar
  5. [5]
    FEDERER H.,Geometric measure theory. Springer-Verlag, New York, 1969Google Scholar
  6. [6]
    GIAQUINTA M., MODICA G., SOUČEK J.,Cartesian currents, weak diffeomorphisms and existence theorems in nonlinear elasticity. Archive for Rat. Mech. Anal.106 (1989) 97–159.Erratum and addendum, to appear in Archive for Rat. Mech. Anal.Google Scholar
  7. [7]
    GIAQUINTA M., MODICA G., SOUČEK J.,Cartesian currents and variational problems for mappings into spheres, to appear in Annali S.N.S. PisaGoogle Scholar
  8. [8]
    HARDT R.,Point and line singularities in liquid crystals, preprintGoogle Scholar
  9. [9]
    SCHOEN R., UHLENBECK K.,A regularity theory for harmonic maps. J.Diff. Geom.17 (1982) 307–335Google Scholar
  10. [10]
    SIMON L.,Lectures on Geometric Measure Theory. Proc. of the Centre for Math. Analysis vol.3 Australian National University, Canberra. 1983Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Mariano Giaquinta
    • 1
  • Giuseppe Modica
    • 1
  • Jiří Souček
    • 2
  1. 1.Istituto di Matematica ApplicataUniversità, di FirenzeFirenzeItaly
  2. 2.Československá AkademieVěd Mathematický ÚstávPrahaČSSR

Personalised recommendations